Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Will Alleve Cause Tearing Colon?

I ve had two colonoscopys; one for chronic diarrhea and 3 years later one of my three stool samples tested positive for blood. Both times the colonoscopy showed funky white (according to the pictues) spots all over my colon. They did a biopsy and it was negative, but the second doctor asked if I took a lot of naproxin or Alleve, which I do. He said that s notorious for tearing up your colon. Is that true? Could it be anythig else like IBS or diverticulitis. Or something? I ve been avoiding Alleve for over a year, but my wrist and shoulder are both bothering me again.
Fri, 3 Jan 2020
Report Abuse
Addiction Medicine Specialist 's  Response
Hello,

They aren't notorious for colon. but stomach they certainly are. They are a risk of an ulcer due to stopping the protective lining of the stomach. The rest, I've no idea without looking at the film and biopsy.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr. Matt Wachsman, Addiction Medicine Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

Recent questions on Diverticulitis


Loading Online Doctors....
Will Alleve Cause Tearing Colon?

Hello, They aren t notorious for colon. but stomach they certainly are. They are a risk of an ulcer due to stopping the protective lining of the stomach. The rest, I ve no idea without looking at the film and biopsy. Hope I have answered your query. Let me know if I can assist you further. Take care Regards, Dr. Matt Wachsman, Addiction Medicine Specialist